Alert archive / Colorado / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 91, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jul 7, 2004, 6:47 PM MDT for Adams County, Denver County, Colorado. It was in force for 43 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2004, 6:47 PM MDT (00:47 UTC)
- Expired
- Jul 7, 2004, 7:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Adams County, CO, Denver County, CO
The radar
The Denver radar (KFTG), 12 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 7:05 PM MDT | TSTM WND GST 61 | Denver International Ap, CO | && |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.8 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 4068 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 080047 SVRBOU COC001-031-080130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 646 PM MDT WED JUL 7 2004 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ADAMS COUNTY IN NORTHEAST COLORADO NORTHEASTERN DENVER COUNTY IN NORTHEAST COLORADO THIS INCLUDES THE CITY OF NORTHEASTERN DENVER * UNTIL 730 PM MDT * AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME NORTHEASTERN DENVER...MOVING EAST AT 20 MPH. LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... NORTHEASTERN AURORA...NORTHEASTERN COMMERCE CITY...NORTHEASTERN DENVER...DENVER INTERNATIONAL AIRPORT...MANILA VILLAGE AND WATKINS. STRONG AND DAMAGING WINDS UP TO 60 MPH ARE LIKELY FROM THIS STORM...BUT THERE WILL BE LITTLE RAIN. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. LAT...LON 3992 10480 3974 10479 3975 10444 3992 10445 $$ RPK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:54 PM MDT, 3 hours 53 minutes earlier.
Area forecast discussion, Jul 7, 2:54 PM MDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 254 PM MDT WED JUL 7 2004 .SHORT TERM...SATELLITE AND RADAR PICTURES ARE SHOWING MINIMAL CONVECTION DEVELOPING AT THIS TIME. THERE MAY BE A FEW SHOWERS HITTING THE GROUND IN GRAND AND SUMMIT COUNTIES AT THIS TIME...BUT THATS IT. PROFILERS ARE SHOWING WEAK WEST-SOUTHWESTERLY FLOW ALOFT. GRIDS ARE SHOWING THE UPPER RIDGE OVER US TO FLATTEN SOMEWHAT AS AN UPPER RIDGE MOVES EASTWARD WELL NORTH OF HERE OVERNIGHT INTO THURSDAY. GRIDS SHOW WEAK WEST TO SOUTHWESTERLY FLOW OVER US OVERNIGHT...THEN MORE DUE WESTERLY FLOW OVER US TO INCREASE A BIT ON THURSDAY. GRID SHOW LITTLE IN THE WAY OF ANY SYNOPTIC SCALE FORCING PROGGED OVER THE FORECAST AREA TONIGHT OR THURSDAY. CURRENT LAPS DATA AND ACARS SOUNDINGS SHOW MINIMAL CAPE VALUES FOR THE FORECAST AREA AT THIS TIME. FORECAST SOUNDINGS AND GRIDS SHOW THE SAME FOR THE REST OF THIS EVENING. CROSS SECTION SHOW SOME UPPER LEVEL MOISTURE OVERNIGHT...BUT THATS IT. WILL KEEP 10% POPS IN FOR ALPINE AREAS AND IMMEDIATE PLAINS THIS EVENING. FOR THURSDAY...CROSS SECTIONS SHOW IT DRY AGAIN...EVEN LESS MOISTURE ALOFT. THE THETA-E AXIS IS PROGGED TO STAY EAST OF THE BORDER THROUGH 00Z THURSDAY AFTERNOON. CROSS SECTION SHOW GOOD POTENTIAL INSTABILITY BUT A BIT OF A MID LEVEL CAP WITH ALL THIS WARMING ABOUT. IT ALL POINTS TO VERY LIMITED POPS FOR THE HIGH AREAS BY AFTERNOON...THATS IT. FOR TEMPERATURES...THICKNESS GRIDS SHOW IT 1-2 C WARMER THEN THIS AFTERNOON. .LONG TERM DISCUSSION...WEAK SHORT WAVE BRUSHES THE FORECAST AREA TOMORROW AFTERNOON AND EVENING...BUT EVEN THEN MOISTURE IS LIMITED MOST AREAS. IN THE FAR NORTHEAST CORNER...THERE IS A THREAT OF MORE WIDESPREAD CONVECTION AND SEVERE STORMS WITH 0-6 KM SHEAR INCREASING TO 35 KTS. CAPES SHOULD ALSO GET A BOOST FROM LOW LEVEL MOISTURE ADVECTED IN BY NEBRASKA/KANSAS CONVECTIVE SYSTEM. ADDED A 20 PERCENT CHANCE TO THOSE AREAS AND LATER SHIFTS MAY HAVE TO INCREASE FURTHER IF ABOVE ASSUMPTIONS ARE CORRECT. BY FRIDAY...UPPER RIDGE BEGINS TO BUILD BACK OVER THE CENTRAL AND SOUTHERN ROCKIES WITH FLOW ALOFT WEAKENING. MODELS SHOW AT LEAST THE POTENTIAL FOR A WEAK WAVE MOVING UP IN LIGHT SOUTHWEST FLOW ALOFT...BUT NOT AS STRONG AS PREVIOUS GUIDANCE. MID LEVEL TEMPS START TO WARM AS WELL SO CUT BACK POPS A BIT INTO THE 20 PERCENT RANGE. STRING OF NEAR 90F DEGREE HEAT SHOULD LAST FROM THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK WITH UPPER RIDGE SLOWLY BUILDING AND LACK OF ANY FRONTS. NOT MUCH HOPE FOR ANYTHING OTHER THAN ISOLATED AFTERNOON/EVENING STORMS SINCE AIRMASS IS SO WARM AND NO REAL FORCING EVIDENT. ANY TRUE MONSOONAL FLOW NOT FORESEEN EITHER. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && KOOPMEINERS/BARJENBRUCH
Hazardous weather outlook, Jul 7, 11:17 AM MDT, 7 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1117 AM MDT WED JUL 07 2004 COZ030>051-081200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1117 AM MDT WED JUL 07 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS AND FOOTHILLS LATE THIS AFTERNOON AND SPREAD TO THE EAST OVER THE URBAN CORRIDOR DURING THE EARLY EVENING HOURS. THESE STORMS WILL PRODUCE STRONG GUSTY WINDS BUT LITTLE RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY EACH DAY OF THE FORECAST PERIOD WILL HAVE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS. AT THIS TIME...MOST STORMS ARE EXPECTED TO ONLY PRODUCE BRIEF HEAVY RAIN AND GUSTY WINDS. FURTHER REFINEMENTS REGARDING THE THREAT OF ANY SEVERE STORMS WILL BE ADDRESSED IN FUTURE UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Nearby
Severe Thunderstorm Warnings in Colorado, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.